Open Access
Translator Disclaimer
November 2004 Interplay between dividend rate and business constraints for a financial corporation
Tahir Choulli, Michael Taksar, Xun Yu Zhou
Ann. Appl. Probab. 14(4): 1810-1837 (November 2004). DOI: 10.1214/105051604000000909


We study a model of a corporation which has the possibility to choose various production/business policies with different expected profits and risks. In the model there are restrictions on the dividend distribution rates as well as restrictions on the risk the company can undertake. The objective is to maximize the expected present value of the total dividend distributions. We outline the corresponding Hamilton–Jacobi–Bellman equation, compute explicitly the optimal return function and determine the optimal policy. As a consequence of these results, the way the dividend rate and business constraints affect the optimal policy is revealed. In particular, we show that under certain relationships between the constraints and the exogenous parameters of the random processes that govern the returns, some business activities might be redundant, that is, under the optimal policy they will never be used in any scenario.


Download Citation

Tahir Choulli. Michael Taksar. Xun Yu Zhou. "Interplay between dividend rate and business constraints for a financial corporation." Ann. Appl. Probab. 14 (4) 1810 - 1837, November 2004.


Published: November 2004
First available in Project Euclid: 5 November 2004

zbMATH: 1084.91048
MathSciNet: MR2099653
Digital Object Identifier: 10.1214/105051604000000909

Primary: 91B70, 93E20

Rights: Copyright © 2004 Institute of Mathematical Statistics


Vol.14 • No. 4 • November 2004
Back to Top